Vol. 23, No. 1, 1967

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
On w-sequential convergence and quasi-reflexivity

Ralph David McWilliams

Vol. 23 (1967), No. 1, 113–117
Abstract

This paper characterizes quasi-reflexive Banach spaces in terms of certain properties of the w-sequential closure of subspaces. A real Banach space X is quasi-reflexive of order n, where n is a nonnegative integer, if and only if the canonical image JXX of X has algebraic codimension n in the second dual space X∗∗. The space X will be said to have property Pn if and only if every norm-closed subspace S of X has codimension n in its w-sequential closure KX(S). By use of a theorem of Singer it is proved that X is quasireflexive of order n if and only if every norm-closed separable subspace of X has property Pn.A certain parameter Q(n)(X) is shown to have value 1 if X has property Pn and to be infinite if X does not have Pn. The space X has P0 if and only if w-sequential convergence and w-sequential convergence coincide in x. These results generalize a theorem of Fleming, Retherford, and the author.

Mathematical Subject Classification
Primary: 46.10
Milestones
Received: 15 June 1965
Published: 1 October 1967
Authors
Ralph David McWilliams